MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.
Model Number 482316545
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/22/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had been fused from l3-s1.As they were taking the instrumentation out of patient, screw was already broken.No harm was done to the patient and left the bottom half of the screw in the patient.
 
Additional Manufacturer Narrative
No manufacturing defects were found.Visual inspection showed the screw was returned with the bottom portion of the threaded body fractured off and missing from the rest of the screw.The definitive root cause of the event cannot be determined with the given information.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6876218
Report Number3005525032-2017-00092
Device Sequence Number1460710
Product Code MNH
UDI-Device Identifier04546540562241
UDI-Public(01)04546540562241
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482316545
Device Catalogue Number482316545
Device Lot NumberB50795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1